Show ratings & reviews for
- High Blood Pressure (70 reviews)
- Other (13 reviews)
- Occasional Numbness, Prickling, or Tingling of Fingers and Toes (2 reviews)
- Early Labor (2 reviews)
3.2 Overall Rating
Share Your Experience
Show ratings & reviews for
29 People found this comment helpful
This was the only medicine that brought my blood pressure down without side effects. I've been on it for years and am very happy with it.
4 People found this comment helpful
Bad headache throwing up
I was put on this medication to treat my symptoms of Raynaud disease after suffering for over a year. It worked wonderfully. However after taking this medication for 31 days I started having new symptoms. First most concerning new symptom was fast rapid heart rate that lasted sometimes more than an hour in early morning after getting out of bed. It was like I was running a marathon. The second symptom was extreme tremors also in early morning after getting out of bed lasting sometimes more than an hour. Like being in a major earthquake. After taking this drug for 42 days I decided to stop to see if it played a factor in these new symptoms. The same day I stopped I also had a heart dr appointment. I informed him of the new symptoms. All he told me to do was change the time in which I take my atenolol from morning to before bed. I didn’t tell him I stopped taking the nifedipine cause he wasn’t the prescriber. Now a few days later and I’ve not experienced those new symptoms when taking the nifedipine. I came to webmd and found that the nifedipine can cause the one rapid heart rate but not the tremors. Why couldn’t my heart dr put two and two together. These are the kind of things he should know as a heart specialist. I’m becoming a better dr than the ones I see! I WANT MY BACHELORS DEGREE! Yes this did stop the Raynaud disease symptoms and the benefits were greater than the risk, but now the risk created new symptoms that would have continued causing a big problem if I hadn’t stopped taking this medication! I don’t know what I’ll do if the Raynaud disease symptoms return. I reckon I’m just screwed then! I WANT MY BACHELORS DEGREE WITH HONORS NOW!Read More Read Less
This medication along with Candasartan got my BP way down. I do not have bad side effects but, I do sometimes get a slight headache and swelling of legs and feet and arms. It doesn't last long and with movement, it dissipates. Also, I will take a diuretic when the swelling is bad. I take the Nifedipine in the morning on an empty stomach and that works well for me. I was getting bad leg cramps while I was in bed so, I elevated my legs and they stopped. I have not noticed any other problems taking this drug. I started it on October 16, 2020. Read More Read Less
Have been taking nifedipine for awhile It has lowered my pressures to 130/67 but it has caused terrible leg and ankle swelling. Also eye irritation as if something is in my eyes. I stopped taking a couple days ago and already feel so much better. Will be seeing my doctor tomorrow. I just cannot tolerate this medication. It causes me to feel like a zombie, I wake up in the morning take my meds a few minutes later I have no energy.
I went to the ER because my blood pressure was 173/102 I left the hospital with NIFIDEPINE 30mg. The med brought my blood pressure down significantly however Im having intense headaches to the point where I feel nauseous and can’t sleep my doctor said the headaches would stop in a few days into take Tylenol. I’m also experiencing swelling in my hands and legs and feet overall I just feel sick and I’m not happy about being on this medication
I am having a bad reaction ,my bones aches like crazy all the pills i am taking I just found out one of them is giving me diabetes I am going to find out which one and will updates soon.
I found Losarton was recalled and my heart doc didn't tell me. I stopped Losarton for about 10 days before I could see him again. Well, blood pressure went up 160/90. He put me on 5mg Amlodipine and 25mg Chlorothalidone. All these changes within 2 weeks. I would wake up washed down in sweat,.I had morning nausea and diarrhea. Those things went away within a week so the Amlodipine was doing okay. Well, I finally get to see my family doctor.Got changed to Nifedipine 60mg XL This is the 3rd set of meds changed within 4 weeks.. FIRST DAY TAKING IT...VERY FIRST DAY!!.. Took it at 0930 and slept. By 1700 got up feely loopy and sorta out of touch...at 1800 the Shivers, and any slight cough would bring out a gagging -retching -yakkingg episode that lasted 5 to 10 minutes. I could do this at will. I could cough on purpose and those wretching episodes would follow within seconds. I was droopy, sleepy, my hands were clammy. About a hour later it would go away and I would feel okay but not quite right. I was out of commission so I slept. NEXT DAY. I DID NOT TAKE IT. I LET THIS GO OUT MY SYSTEM...Woke up sweaty at 0430..the cough brought on the wretching-dry heaves for like 15 mins....other than that I felt fine...0800 bp was great, 127/91..When I drove to the store, I got this increasing tingly feeling about my hands, fingers, shoulders and behind my ears....symptoms of an upcoming panic attack..Made it home and went to bed. Got up at noon and switched back to amlodipine and chlorothalidone.Drank water, plenty of water...1400 tried the cough test..did great,NO DRY HEAVE WRETCHING!!! I felt better and I also got a .5mg alprazolam. It takes time to get accustomed to meds. Dont let your doc do the TRY THIS THEN TRY THAT because that one nefedipine broke me for two days.Read More Read Less
I was given this medication to try after being on methyldopa to lower my blood pressure. I only took one dose and had a severe reaction. I took it at bedtime and did not sleep well. When I woke up I had a severe headache,my blood pressure went up to 155/106 and my heart rate went up to 120 just standing. In addition I had hot flashes and facial flushing. Called my doctor about this and he told me to double my dose. I wont be taking this again!!!
My blood pressure dropped from 188/109 to 95/66 I normally take the medication before bed. I am in so much pain today, I have developed heartburn, it is horrible and wakes me up from sleep, I felt lethargic, hot, and started having random episodes of chest pains.
Got every side effect legs and feet swelling neck pain chest pain vision Dr still wants me to take it will not the side effects are to much
Bad headache throwing up
I've been on BP meds since 2005 none of them have brought my BP down. Was out of town my BP was a steady 170/100. Went to a dr. out of town and he prescribe me nifedipine. WOW 30 mg a day 135/80 if I take 60 mg a day I get 117/71 reading. Little bit of a headache but I'll deal with it. Finally my BP is controllable. Perhaps I'll find a cure for the headaches.
I was started on this drug after several attempts to lower my blood pressure. I have CKD so there are a lot of BP medicines I can't take. When my doctor started me on this medication, my BP immediately dropped to what we call a "safe zone". My BP is RARELY 120/80. I average 100-110/65-75 with this medicine, along with a few other medicines. I haven't had any side effects while taking this medicine. I would highly reccomment this medication to those who have HBP!
I like it. I previously took amlodipine (10 years), I switched to nifedipine after my gums swelled and my legs swelled too. I take it once a day and really like it. I take it for pulmonary hypertension.
I tried this medication and don't like it, it gave me headaches and swelling of feet it only lowered my numbers slightly. I will ask my doctor for something else A.S.A.P.
I HAVE JUST LEARNED FROM MY DAUGHTER WHO IS AN RN THAT THE SYMPTOMS I AM HAVING ARE A SEVERE ALLERGIC REACTION TO THIS MED. WHICH INCLUDES SEVERE HEADACHE, VERY SEVERE SORE THROAT AND A RASH ON MY TORSO. BE AWARE OF THESE SIDE EFFECTS. CALLING MY PC DR. FOR A CHANGE IN MEDS. HOPE THIS IS HELPFUL
This medication,at 60 mg,lowered BP from 180 to 160, which is not effective enough. Caused headaches, depression and fatigue. Tried to add additional 30 mg but could not stand the severity of the even worse headaches and nausea.
i have developed very painful muscles all over my body
I take nifedipine, sildenafil, and amlodipine for Raynaud's. It's working for me, and I've noted no side effects. I've been on this therapy for a couple years now, and although the Raynaud's is progressing, it's very slow and mild.
Stopped this med for a couple of weeks due to very low bp as I am also on Coreg. I started back when bp became relatively normal and had severe migraine, I will not go back on this med, as it did not work that well, and the pain I suffered while on it was very bad. I now take two-three coreg per day. .
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.Read More